zbMATH — the first resource for mathematics

Isotopy and homotopy invariants of classical and virtual pseudoknots. (English) Zbl 1365.57013
Summary: Pseudodiagrams are knot or link diagrams where some of the crossing information is missing. Pseudoknots are equivalence classes of pseudodiagrams, where equivalence is generated by a natural set of Reidemeister moves. In this paper, we introduce a Gauss-diagrammatic theory for pseudoknots which gives rise to the notion of a virtual pseudoknot. We provide new, easily computable isotopy and homotopy invariants for classical and virtual pseudodiagrams. We also give tables of unknotting numbers for homotopically trivial pseudoknots and homotopy classes of homotopically nontrivial pseudoknots. Since pseudoknots are closely related to singular knots, this work also has implications for the classification of classical and virtual singular knots.

57M27 Invariants of knots and \(3\)-manifolds (MSC2010)
Full Text: Euclid arXiv
[1] C.C. Adams: The Knot Book, Freeman, New York, 1994.
[2] R. Hanaki: Pseudo diagrams of knots, links and spatial graphs , Osaka J. Math. 47 (2010), 863-883. · Zbl 1219.57006 · euclid:ojm/1285334478
[3] A. Henrich, R. Hoberg, S. Jablan, L. Johnson, E. Minten and L. Radović: The theory of pseudoknots , J. Knot Theory Ramifications 22 (2013), 1350032. · Zbl 1271.57037 · doi:10.1142/S0218216513500326 · arxiv:1210.6934
[4] A. Henrich and S. Jablan: On the coloring of pseudoknots , 2013). arXiv: · Zbl 1419.57025 · doi:10.1142/S0218216514500618 · arxiv.org
[5] A. Henrich, N. MacNaughton, S. Narayan, O. Pechenik and J. Townsend: Classical and virtual pseudodiagram theory and new bounds on unknotting numbers and genus , J. Knot Theory Ramifications 20 (2011), 625-650. \interlinepenalty10000 · Zbl 1250.57009 · doi:10.1142/S0218216511009388 · arxiv:0908.1981
[6] S. Jablan and R. Sazdanović: LinKnot, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2007, http://math.ict.edu.rs/.
[7] L.H. Kauffman: Virtual knot theory , European J. Combin. 20 (1999), 663-690. · Zbl 0938.57006 · doi:10.1006/eujc.1999.0314 · arxiv:math/9811028
[8] M. Polyak: Minimal generating sets of Reidemeister moves , Quantum Topol. 1 (2010), 399-411. · Zbl 1229.57012 · doi:10.4171/QT/10 · arxiv:0908.3127
[9] Y. Nakanishi: Unknotting numbers and knot diagrams with the minimum crossings , Math. Sem. Notes Kobe Univ. 11 (1983), 257-258. · Zbl 0549.57003
[10] S.A. Bleiler: A note on unknotting number , Math. Proc. Cambridge Philos. Soc. 96 (1984), 469-471. · Zbl 0556.57004 · doi:10.1017/S0305004100062381
[11] S. Jablan and R. Sazdanović: Unlinking number and unlinking gap , J. Knot Theory Ramifications 16 (2007), 1331-1355.v1. · Zbl 1153.57004 · doi:10.1142/S0218216507005828 · arxiv:math/0503270
[12] J.A. Bernhard: Unknotting numbers and minimal knot diagrams , J. Knot Theory Ramifications 3 (1994), 1-5. · Zbl 0798.57009 · doi:10.1142/S0218216594000022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.